Hail, Deaf Smith
- When
- June 12, 3:10 AM CST to 3:12 AM CST
- Where
- Deaf Smith County, 3.4 mi W of Bootleg
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.830, -102.870
A severe thunderstorm produced hail during the early morning hours in the southwest Texas Panhandle. However, there was no reports of damage and there were no injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm produced hail during the early morning hours in the southwest Texas Panhandle. However, there was no reports of damage and there were no injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 10:36 PM CST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1136 PM CDT MON JUN 11 2012 .AVIATION... UPPER TROUGH PROJECTED TO MOVE INTO THE TEXAS AND OKLAHOMA PANHANDLES BY 12Z TUESDAY. CONVECTION MAY DEVELOP LATE TONIGHT AND EARLY TUESDAY...MAINLY AFFECTING THE DALHART AND AMARILLO TAF SITES...BETWEEN 08Z AND 14Z TUESDAY. VFR CONDITIONS ARE EXPECTED TO PREVAIL WITH POSSIBLY SOME MVFR CONDITIONS IN AND NEAR THE CONVECTION. WILL HOLD OFF ON TEMPO GROUP AND MAINTAIN OR INTRODUCE A VCTS REMARK AT BOTH THE DALHART AND AMARILLO TAF SITES BETWEEN 09Z AND 13Z TUESDAY. UPSLOPE EASTERLY AND SOUTHEASTERLY WINDS WILL REMAIN AROUND 5 TO 15 KNOTS TONIGHT AND INCREASE TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS AFTER 14Z OR 15Z TUESDAY. CONVECTION AGAIN EXPECTED TO DEVELOP AFTER 00Z WEDNESDAY AT ALL THREE TAF SITES...BUT WILL HOLD OFF MENTIONING FOR NOW. SCHNEIDER && .PREV DISCUSSION... /ISSUED 946 PM CDT MON JUN 11 2012/ UPDATE... SURFACE FRONT REMAINS WELL SOUTH OF THE PANHANDLES THIS EVENING...KEEPING ANY THUNDERSTORM ACTIVITY ASSOCIATED WITH THE FRONT WELL TO OUR SOUTH/SOUTHEAST AS WELL. MEANWHILE THUNDERSTORMS MOVING EAST OUT OF THE MOUNTAINS OF NM HAVE DISSIPATED AS THEY WORK INTO EASTERN NM...ENCOUNTERING DRY/STABLE AIR IN PLACE BEHIND THE FRONT. EXPECT THIS TREND TO CONTINUE THE NEXT FEW HOURS...WITH THE BETTER CHANCES FOR THUNDERSTORMS IN THE PANHANDLES LIKELY HOLDING OFF UNTIL LATE TONIGHT INTO EARLY TUESDAY MORNING. LOW-LEVEL FLOW WILL GRADUALLY VEER OVERNIGHT...WITH A 30 KT EAST/SOUTHEASTERLY LLJ EXPECTED TO DEVELOP. THIS WILL GRADUALLY ADVECT INCREASING LOW-LEVEL MOISTURE AND RESULTANT INSTABILITY BACK INTO THE SOUTHERN TX PANHANDLE OVERNIGHT...WHICH COMBINED WITH WARM AIR ADVECTION/ISENTROPIC LIFT...MAY HELP TO TRIGGER CONVECTION OR SUSTAIN LATER CONVECTION MOVING IN FROM NM. THUNDERSTORM CHANCES LIKELY TO HOLD OFF UNTIL AFTER 06Z...AND FURTHER INCREASE IN THE 09-12Z TIMEFRAME. MAY HAVE SOME WEAK UPPER SUPPORT AS WELL FROM DIVERGENCE FROM THE RRQ OF A JET STREAK EXPECTED TO TRAVERSE THE NORTHERN CWA AND THE LFQ OF A JET STREAK NOSING INTO THE SOUTH PLAINS. FORECAST SOUNDINGS FROM THE RAP13 AND NAM12 SHOW CAPES FOR A PARCEL LIFTED FROM AROUND H75 INCREASING TO 1500-2500 J/KG ACROSS THE SOUTHERN TX PANHANDLE WITH CIN DECREASING TO LESS THAN 50 J/KG DURING THE 09-12Z TIMEFRAME. CONSIDERING THIS AND EFFECTIVE BULK SHEAR PROGGED TO INCREASE TO AROUND 40 KTS /MAYBE A LITTLE HIGHER/...HAVE SOME CONCERN THAT A FEW STORMS COULD BECOME STRONG TO POSSIBLY SEVERE ACROSS THE SOUTHERN TX PANHANDLE OVERNIGHT IF FORCING IS SUFFICIENT TO OVERCOME THE WEAK CIN AND TAP INTO THE AVAILABLE INSTABILITY. LARGE HAIL WOULD BE THE MAIN THREAT GIVEN THE ELEVATED NATURE OF THE STORMS. UPDATED PRODUCTS WILL BE OUT SHORTLY. KB PREV DISCUSSION... /ISSUED 635 PM CDT MON JUN 11 2012/ AVIATION... ONE UPPER TROUGH WILL APPROACH THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT...AND ANOTHER UPPER TROUGH WILL APPROACH THE PANHANDLES TUESDAY EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL...HOWEVER ISOLATED CONVECTION MAY AFFECT THE DALHART TAF SITE AND POSSIBLY THE AMARILLO TAF SITE AS WELL AFTER 06Z TUESDAY. CONFIDENCE LOW EAST OF THE DALHART TAF SITE...SO WILL CONTINUE WITH VCTS AT DALHART BETWEEN ABOUT 09Z AND 12Z TUESDAY. BETTER CHANCES FOR CONVECTION AT ALL THREE TAF SITE WILL BE LATE TUESDAY AND TUESDAY EVENING...AFTER 22Z TUESDAY OR 00Z WEDNESDAY. EAST AND NORTHEAST WINDS TONIGHT WILL DIMINISH AFTER 00Z TO AROUND 5 TO 15 KNOTS...AND VEER AROUND TO THE EAST AND SOUTHEAST BY 12Z TUESDAY. WINDS WILL INCREASE AGAIN TO AROUND 15 TO 20 KNOTS WITH HIGHER GUSTS AFTER 15Z TUESDAY. SCHNEIDER PREV DISCUSSION... /ISSUED 230 PM CDT MON JUN 11 2012/ DISCUSSION... ACTIVE WEATHER PATTERN WILL HAVE A CHANCE TO BRING SOME MUCH NEEDED RAINFALL TO THE REGION THIS WEEK. DRY AIR HAS MOVED INTO THE PANHANDLES BEHIND A COLD FRONT WHICH NOW STRETCHES FROM SOUTHEAST NEW MEXICO INTO NORTHEAST OKLAHOMA. SOME THUNDERSTORMS HAVE FORMED ALONG THE MOUNTAINS OF SOUTHERN COLORADO AND NORTHERN NEW MEXICO...BUT BELIEVE THAT THE COVERAGE WILL REMAIN FAIRLY ISOLATED THROUGH MUCH OF TONIGHT AS THEY MOVE THIS WAY GIVEN THE LACK OF LOW LEVEL MOISTURE. MOISTURE...LIFT AND INSTABILITY ALL INCREASE ON TUESDAY AND ESPECIALLY TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE NUMEROUS ACROSS THE PANHANDLES TUESDAY AND TUESDAY NIGHT. THERE IS A CHANCE THAT SOME STORMS MAY BECOME SEVERE. THE SEVERE THREAT WILL BE CONDITIONAL ON HOW MUCH LOW LEVEL CLOUD COVER THERE IS AND IT WILL ALSO DEPEND ON WHERE ANY OUTFLOW BOUNDARIES END UP. SHOWERS AND THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING IN THE PANHANDLES...SO THIS MAY ALSO DAMPER THE SEVERE THREAT IN SOME AREAS. IT APPEARS NOW THAT THE GREATEST RISK OF SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE ACROSS THE WESTERN HALF OF THE PANHANDLES WHERE THE ATMOSPHERE WILL BE ABLE TO RECOVER THE QUICKEST. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. A TORNADO WOULD ALSO NOT BE OUT OF THE QUESTION AS THE SHEAR INCREASES. THE WEAK ZONAL FLOW WILL BRING SEVERAL UPPER LEVEL SHORT WAVE TROUGHS ACROSS THE REGION THROUGH THURSDAY. THESE SHORT WAVE TROUGHS WILL COMBINE WITH THE MOIST AND UNSTABLE ATMOSPHERE TO BRING MORE SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. WILL KEEP THURSDAY NIGHT THROUGH FRIDAY DRY FOR NOW AS IT LOOKS LIKE THE UPPER AIR PATTERN WILL BE IN TRANSITION FROM WEAK ZONAL FLOW TO A MOIST SOUTHWEST SUBTROPICAL FLOW. SHOWERS AND THUNDERSTORMS WILL BE BACK IN THE FORECAST FRIDAY NIGHT THROUGH NEXT WEEKEND AS THE SOUTHWEST FLOW TAKES OVER. FIRE WEATHER... CHANCES FOR RAIN AND HIGHER RELATIVE HUMIDITY VALUES WILL KEEP FIRE WEATHER CONCERNS LOW OVER THE NEXT FEW DAYS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 AM CDT TUE JUN 12 2012 OKZ001>003-TXZ001>020-122100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 400 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. SOME OF THESE STORMS CAN BECOME SEVERE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IN ADDITION HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS WHICH MAY CAUSE LOCALIZED FLOODING OR FLASH FLOODING. BREEZY SOUTHEAST WINDS MAY REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY THROUGH SUNDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW STORMS CAN BECOME STRONG TO SEVERE WHERE LARGE HAIL AND STRONG WINDS CAN BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. CLK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 307 AM CDT TUE JUN 12 2012 TXZ016-120845- DEAF SMITH TX- 307 AM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT FOR NORTHERN DEAF SMITH COUNTY. AT 304 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 20 MILES WEST NORTHWEST OF SIMMS...MOVING EAST AT 25 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT TUE JUN 12 2012 TXZ016-121000- DEAF SMITH TX- 355 AM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT FOR DEAF SMITH COUNTY. AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF BOOTLEG...OR ABOUT 30 MILES WEST OF HEREFORD...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. ANDRADE
The Cannon AFB radar (KFDX), 72 km away, was scanning. The volume nearest the first event began at 09:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386054.